Jump to content

The saga of my pulse jumping all around...a new med


mngirl
 Share

Recommended Posts

So here is what happened yeseterday...

Basically, I went in and told the new nurses what happened on Wednesday (issues with pain in my port), and we decided to see how it was going to go. Well, they got the port in, which went fine. Then they started to run just saline through and it started to BURN! So, they said that they weren't going to continue until my dr. came in. I asked that they continue the saline to see if it would settle down because I thought that maybe it was just a reaction to the alcohol. Well, it didn't stop. Then I asked them to switch it to the Lidocaine with hopes that that would help deaden whatever was going on. The issue is that if I push on the port, it feels better. They told me that they wanted to wait until the dr. came in. But I kept asking stating that it couldn't really get much worse. Finally they agreed and started the Lidocaine, which of course started to burn just a little more.

So, I sat there and waited for him to come in and talk with me. Finally he came in and we dicussed what has happening. It is one of a couple of things...none of which are very good. It is either, VERY irritated nerves and every time we use the port, it could just get worse. Or, when they placed the port in, the blood vessel that they put it into may not be able to handle the medication running into it. OR...it is developing scar tissue on it and causing some issues. If it is the 1st or 2nd one, then the port needs to come out. We are going to give it a couple of more weeks to see if it gets any better. Then we also talked about my heartrate issues...it is STILL jumping all over. So, we traded medications. He took away my beta blocker and traded it for a medication that is for arythemias and it only effects the pulse rate and not the blood pressure. Which should be different since I have been on this other med since March. And we are going to see if it makes any difference by Monday. If not, then I don't know what we are going to do.

And a scary event happened during my infusion. The medication always makes me very tired, so I sleep a lot through my treatments. I am hooked up to an EKG, an oxygen reader and a blood pressure cuff to watch me throughout the treatment. Usually I have issues with the blood pressure and the pulse. Well, while I was sleeping all of a sudden the alarms went off...my nurse came running in (she knew I was sleeping) and here it was that my oxygen levels were dropping. When she came in it was 82, when it falls below 90 it is a BIG DEAL. So, she wakes me up and I was having issues being able to breathe. She started having me take REALLY deep breaths, which was really difficult. It came up to 86...I had to sit there and try to keep taking deep breaths, which I never thought was going to be so hard. It took a long time, but finally I got it up to 92, which she was satisfied with for the time. I was told to try to stay awake for the remainder of the treatment...but I couldn't and luckily the alarms didnt go off any more. It was a little scary.

Of course, then when they took the port out, it felt like I was being stabbed again...and continued until I was able to come home and basically drug myself up. Today it is at least a little better.

Well, I left to go get my new med (Norpace)...So, I went to Target to get the med, they don't have it. I sat there for 35 minutes while they called Walgreens (they were on hold the whole time)...finally they came and told me to just go to Walgreens myself and if they didn't have it I could call to order it. Walgreens didn't have it. Luckily I had a phone book in my car and started calling. HyVee...Walmart...finally I called Shopko and YEP...THEY HAD IT! I started taking it last night. I could barely stay awake last night...I couldn't even make it through the 1st 10 minutes of the "Sisterhood of the Traveling Pants" movie. My DH fell asleep too. I fell sitting up...and finally woke up at 5 this morning - still sitting up, with the TV on and the lights on. Nice, eh?

Well...I got up this morning and couldn't walk. Every step I took, I ened up taking 2 steps back and was SO DIZZY. Today I am having issues with standing, walking and just sitting with being so dizzy that I can't see. I am not sure if this is just due to the change of meds or if this med is just not going to work. My old med should be out of my system since it has a short half life. I am a little concerned, because I don't even think that I am going to be able to drive a car. I am actually going to give that a go...don't worry, I am going by myself and going 8 blocks to the grocery store. (The weather is TOO BAD here to go anywhere else). If that is not going to work, luckily I have an infusion Monday and a talk with my dr.

So, that it where things are at at this point. I don't think that I am going anywhere this weekend...just due to this med switch. Even trying to focus on typing this has been a chore. The pharamcist told me that EVERYTHING was going to be slowed down being on this med and he couldn't have been any more right. Even turning my head or picking up my arm...getting up off the chair...everything seems like it is in slow motion. I have been tracking my pulse and of course, it hasn't changed it AT ALL! So, why is all this happening? I really need a doc like on the show "House" - anyone know a doc like that?

The only good thing at this point today that my youngest son (3) is FINALLY TOTALLY potty trained - not even diapers at night! YIPPEE!!!!

Well...I am going to do ALL of my Christmas shopping online today and get it ALL done! Now, I just hope that it all gets here in time.

As I told my husband the other night...I just feel like a VERY useless human being that is just taking up space...I never thought in a MILLION years that I wasn't worth anything and couldn't do all the things I thought I would.

Thanks for being a sounding board...having to listen to me complain...I am sure that you all are tired of listening to my sagas...I think that it is just so hard to find the positives when I feel like such crap. I am sorry for being such a downer and I apologize for taking up posts all the time to complain about my life. I DO have great boys and a husband, unfortauntely my mind is just trying to survive at this point.

Sorry, but thanks for listening...a big bowl of your favorite ice cream to you all who listened...I am not sure that there are many of you...but I totally appreciate those that do.

~Lisa

Link to comment
Share on other sites

just as an fyi, i've read all of your posts & have wanted to reply more just haven't been able while trying to finish up papers for school. but you have definitely been in my thoughts. i had just finished the first of my multiple hospital stays last year around when you posted about your first stay so i can certainly empathize.

i had thought i'd heard the same about norpace - about generally starting it in the hospital - but wanted to make certain before posting. obviously there could be differences re: dose, etc. but it does seem to indicate that it's not something to play around with if it seems to bring on symptoms that are particularly out of the ordinary for you. i know that can be hard to tell with things always changing so much anyway, but i would definitely lay low. and regardless of how short a trip the idea of your driving worries me with how you say you're feeling.

in case you didn't get it with the Rx (i know they often give the short pharmacy-created insert) here's the full prescribing insert for Norpace:

http://www.pfizer.com/pfizer/download/uspi_norpace_cr.pdf

it does mention hospitalization for the initiation of the med. hmmm....

i think there have also been a few other people try it on the board so you may want to do a search.

hang in there,

:) melissa

Edited by Sunfish
Link to comment
Share on other sites

I hope you are feeling better now. B) You are not useless. You just have to make adjustments now to do things you want to do. I've been shopping online this year also. Some good deals. Overstock.com has $1.00 shipping on everything, I did walmart.com and toys-r-us usually has some good deals on shipping also.

:)

Link to comment
Share on other sites

Holy smokes you've been through the wringer the past few months! I hope that your health stabilizes and that you're doing better very soon. Nina

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...